# SDR 2000ZZZX571

- Difficulty date: January 12, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5969V
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780384
- System (JASC): 3233 · Landing Gear Actuator
- Part: Bearing
- Part number: 452729
- Condition: Failed
- Location: Nlg
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, A SHARP POP WAS HEARD AND NOSE WHEEL INDICATED DOWN AND LOCKED.  UPON LANDING, PILOT FOUND THE ROD END BEARING ON THE NOSE GEAR ACTUATOR HAD PULLED APART  IN THE THREADED PORTION NEXT TO THE BEARING PORTION OF THE PART.  MATERIAL ANALYSIS INDICATED A SOFT PART.   NEW PIPER CO FELT THE TARGETED MAT'L STRENGTH OF THE PART IS PROPRIETARY INFO AND WILL NOT SUPPLY THE INFO  TO TEST THE REPLACEMENT PART.  WHEN REPLACING DAMAGED HDWE, DISCOVERED FWD ATTACHING BOLT, AN 23-19A, AND AFT , 405869V OR NAS464-P3-A13, REF SB747, WERE BENT.  AFT BOLT HAD BEEN REPLACED WITHIN 80 HOUR OR 2 YEARS.  WITH NEW HDWE INSTALLED, RIGGING WAS CHECKED PER SM AND HYD CUT-OFF PRESS VERIFIED.
